| Catalog Number |
292900600 |
| Medical Device Problem Codes |
Break (1069); Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported on (b)(6) 2026, it was noted the plastic piece on the rigid arm broke during sterilization, leaving a black residue in the pan and on the device.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9,d10.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: photo investigation.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the some black substance was found in the white sterilization sheet.It is reasonable to think that the black substance came from the black knob of the dice.Therefore, the complaint allegation can be confirmed.However, there is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined based on the evidence provided.According to the document cleaning and sterilization instructions se_023827_ap the following precautions should be taken.: all devices must be thoroughly cleaned and inspected prior to sterilization.Long, narrow lumens, blind holes, moving and intricate parts require particular attention during cleaning and inspection.During cleaning, only use cleaning agents that are labelled for use on medical devices and in accordance with the manufacturer¿s instructions (e.G.Temperature, contact time, and rinse time).Cleaning agents with a used dilution ph of within 7¿9.5 are recommended.Highly alkaline conditions (ph >11) can damage components/devices, such as aluminum materials.Do not use saline, environmental disinfection (including chlorine solutions) or surgical antiseptics (such as iodine- or chlorhexidine-containing products).Do not use a cleaning aid that can damage the surface of instruments such as steel wool, abrasive cleaners or wire brushes.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the spot rigid arm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a review of the receiving inspection (ri) for rigid arm was conducted identifying that lot number bzbag2145 released in one batch.Batch1: lot qty of (b)(4) units were released may 13, 2022 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review: the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.